• question-icon

    What causes difficulty walking and stiffness in leg?

default
Posted on Fri, 3 Jun 2016 in Bones, Muscles and Joints
Question: I have 2 questions this time.
1. I have difficulty walking because my right leg stiffens up and swells a bit. This is the second time it happens. First time I took an aspro clear and the pain was gone. This was last month. Two days ago the same problem came back and I have taken 2 aspro clear and massaged my leg with Voltaren but the pain is still there. Please advice on some remedy for this.
2. I have been coughing up mucus constantly for quite sometimes now. Depending on the time of the day, sometimes it is yellow, yellowish green and sometimes clear. My doctor gave me some tablets to take and it stops temporarily but starts again. Been off and on like this for a few years now. I also did an xray of my lungs a couple of years ago and I was told I have mucus on my left lung but it is not cancer. I forgot the name of the tablet my doctor gave me and I haven't been to see her for sometimes now. I have limited mobility because of rheumatoid arthritis. Please help.
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
Supportive care and diet lifestyle changes.

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Rheumatoid arthritis is very debilitating condition and pain can be unbearable and strictly reduces range of mobility. Due to severe inflammation, bone erosion and even deformities can occur. I am afraid rheumatoid arthritis has no cure. So you will need to continue with the supportive cate and strong enough pain killers and DMARDs ( Disease modifying anti rheumatic drugs).

Physical therapy exercises to aim at reducing range of mobility are helpful. KNow your limits. Dont put your body through alot. Apply heat and cold compresses over the swollen and painful areas for the relief of pain,

Now the coughing up mucus clearing on medications and recurring should be evaluated for both local throat causes, lungs causes and gastric causes. With use of Pain killers and NSAIDs, acid reflux and gastritis are very common and that can cause coughing as well as mucus in it. Some say its a feeling like something is stuck in throat. If so then its the side effect of rheumatoid arthritis medications and needs diet and lifestyle modification for the relief. Also the lungs functions should be evaluated and worked up to rule out some respiratory infection cause for it.

I hope it helps. Take good care of yourself and dont forget to close the discussion please.

Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Gastroesophageal reflux disease

doctor1 MD

I have occasional acid reflux and a few days ago my right ear started hurting. It was after a few days of eating more acidic foods and I wanted to...

doctor1 MD

I have this ongoing cough that lingers for 7 weeks so far, it began with a mild fever. There is a weird feeling in my throat, a dull burning...

doctor1 MD

my daughter is a special needs patient with SMA, Scolosis Sleep Apnea Gerd IBS and Asthmas Both ovaries are on her right side with one being larger...

doctor1 MD

I m diagnosed with various allergies n for controlling my cough, I had to take prednisone which showed all the side effects in my body. Totally...

doctor1 MD

I had and was treated for strep. It has been a month, and I still have a lingering cough . Why is the cough hanging on? Have you had similar...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

doctor1 MD

HI, I seem to have a chest cold - in the morning a lot of mucus some yellow and Greene. then during the day a lot of dry cough . Now at night feel...

Get personalised answers from verified doctor in minutes across 80+ specialties

178 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shafi Ullah Khan
  • Q - Inflamed gums, bleeding. Was on prednisone. Had herpes. Is this a sign...

  • Q - Upper eyelid skin graft done to lengthen eyelid was not successful. Can...

  • Q - Diagnosed with stiff person syndrome and having muscle spasms. Taking ...

  • Q - Have hep c, HIV with anemia, fluid retention in legs, rash on palms and...

  • Q - Having trouble sleeping due to worry. Done with nuclear stress test and...

  • Q - Have Polymyalgia rheumatica. Having pain and feeling uncomfortable. What...

  • Q - Suffering from severe anxiety and pain in abdomen. Could It be...

  • Q - What is the best cream for haemorrhoids?

  • Q - Feels like room is spinning and have dizziness. Could I ask a doctor?

  • Q - Experiencing pain in ear and getting headache around left ear. What...

backtotop2